You are on a small dose of Lexapro so I would not worry about withdrawal after a week. People that are on higher doses for a long time should wean down.
You could ask about ambien/lunesta for sleep. Some people swear by them, they did not do squat for me. Using them every night can lead to ionsomnia if you stop suddenly, but if you use them occasionally, I see no problem. The same with xanax. If you use higher doses every day, you will experience some side effects if you stop.
Before my wedding, I was very anxious and asked the NP for some valium. She gave me propanolol (a beta-blocker) which worked surprisingly well on my anxiety. It is definitely worth a try and might allow you to limit your xanax intake.
Your Lexapro can take up to 8 weeks to take full effect, and some of the side effects should subside also. If they don't, then you may need to change meds. All of us are so different it is hard to say what will work for you.
I guess what I am saying is moderation is the best policy. If you are only taking small amts of xanax as needed, I think it will do more good than harm.
Let us know what works for you